# SDR CA960605004

- Difficulty date: May 29, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Cessna 414
- System (JASC): 3213 · Main Landing Gear Strut/Axle/Truck
- Part: Fork Bolt
- Part number: 52435183
- Condition: Sheared
- Location: L/H Torque Tube
- Part time: 1,323 hours
- Stage of operation: LD
- Nature of condition: J
- Precautionary procedure: L, O

## Discrepancy

(CAN)PILOT REPORTED L/H GEAR UNSAFE LIGHT. AIRCRAFT LANDED WITHOUT INCIDENT. ON ROLL-OUT, THE L/H GEAR DOWN LIGHT CAME ON. INSPECTION REVEALED THAT THE L/H FORK BOLT WAS SHEARED OFF FLUSH WITH THE TORQUE T UBE. AD #76-13-07 REQUIRES REPLACEMENT OF THESE BOLTS EVERY 2,000 HOURS TIME IN SERVICE. THIS AIRCRAFT WAS IN COMPLIANCE WITH THIS AD, HOWEVER, THE OVERCENTER TENSION WAS HIGHER THAN THE EQUIPMENT COULD MEASURE. BOTH FORK BOLTS WERE REPLACED, AND OVERCENTER TENSION WAS ADJUSTED TO THE SPECIFIED 50 LBS. SUBMITTER SUGGESTS THAT RIGGING OF GEAR SHOULD BE PART OF THE PROCEDURE AT TIME OF BOLT REPLACEMENT.
